MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-36F
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Joint Dislocation (2374)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right total hip was revised due to instability.
 
Event or Problem Description
It was reported that the patient's right total hip was revised due to instability.Update based on medical review: "the patient was taken to the operating room (b)(6) 2020.Preoperatively, the diagnosis was recurrent dislocation right hip and acetabular malposition.But aseptic loosening of the acetabulum added to the postoperative diagnosis." & "adverse event identified : revision surgery due to hip instability.Possibly the result of acetabular loosening and liner fracture.".
 
Additional Manufacturer Narrative
An event regarding joint instability/ dislocation involving a trident liner was reported.The event was confirmed by clinician review.Medical review also revealed crack/fracture of the liner.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: instability of the hip was confirmed as was the revision surgery.The cause for the instability may be better assessed with review of sequential x-rays to evaluate the position of the acetabular component and changes thereof.Obtaining the implant may provide insight into the mechanism of failure of the polyethylene and failure of the cup to in-grow.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: clinician confirmed the reported hip instability.Clinician review revealed that the hip instability is possibly the result of acetabular loosening and liner fracture.The exact cause of the event could not be determined because insufficient information was provided.Further information such as sequential x-rays to evaluate the position of the acetabular component and changes and evaluation of the devices are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10294565
Report Number0002249697-2020-01482
Device Sequence Number19796917
Product Code LPH
UDI-Device Identifier07613327039535
UDI-Public07613327039535
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number623-00-36F
Device Catalogue Number623-00-36F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR